Author: Sorting Last Post on Top ↓ Message:
MYBULLDOGS's Photo MYBULLDOGS Posts: 8,043
4/19/13 6:35 P

My SparkPage
Send Private Message
Reply
emoticon for the information

GINA180847's Photo GINA180847 SparkPoints: (110,449)
Fitness Minutes: (82,071)
Posts: 6,021
4/18/13 11:16 A

My SparkPage
Send Private Message
Reply
Thank you Sandy for that information. I too recently after taking ibuprophen have increased my bp and now I may have the answer.

"The world is one country and mankind its citizens" one of the many truths spoken by Baha'u'llah and "Love is the light that guideth in darkness, the living link that uniteth God with man, that assureth the progress of every illumined soul."


 current weight: 144.0 
 
160
149.25
138.5
127.75
117
SANDYBREIT's Photo SANDYBREIT SparkPoints: (19,319)
Fitness Minutes: (18,820)
Posts: 1,117
4/18/13 10:34 A

Send Private Message
Reply
Hi MILES2GO22 -- it would be a good idea to check with your medical provider for their recommendation for a pain med that won't affect your BP.

That being said, I also experienced an increase in my pressure with the use of ibuprofen -- on doing a bit of googling I found that any of the so-called NSAID drugs can have this effect, but I tried Aleve (naproxen) and although it is also an NSAID, it did not seem to increase my BP. I believe Tylenol, which is not an NSAID, would be considered a good alternative as an over-the-counter med, but if you drink alcohol there can be problems with that as well. There are other prescription drugs that your physician may give you that might work the best in your case.

I can certainly relate to the aches and pains -- best wishes for finding what works the best for you!

Sandy

Here's a link to an article from WebMD about precautions for over-the-counter medications when you have hypertension:

www.webmd.com/hypertension-high-bloo
d-
pressure/features/tip-sheet-high-bloR>od-pressure-pain-relievers


Edited by: SANDYBREIT at: 4/18/2013 (10:37)
Sandy (Michigan Upper Peninsula) -- Say "Ya!" to da U.P, eh?
MILES2GO22 Posts: 2
4/18/13 7:18 A

My SparkPage
Send Private Message
Reply
Good morning to all.
I am newly diagnosed with hbp. This is my fourth day on meds (lisinopril).
While researching hbp and meds, I came across the information that ibuprofen can actually cause hbp! Well, that would definitely be an underlying cause for me as I was taking up to 6 tablets daily for the last two years (before that my bp was in the normal range).
I get lower back pain and knee pain whenever I do the simplest things and hence the constant ibuprofen use. I thought it was an innocuous otc med you could take whenever you wanted. So I quit taking ibuprofen 'cold turkey' and it's hard at night when everything wants to ache.
My question is what otc pain reliever CAN I take that won't effect my bp?
TIA

 current weight: 253.6 
 
267
255.25
243.5
231.75
220
Page: 1 of (1)  

Report Innappropriate Post

Other HIGH BLOOD PRESSURE Need Help? Posts

Topics: Last Post:
HBP after pregnancy!?! 7/7/2014 9:06:15 PM
Salt Substitutes 4/18/2014 2:55:47 PM
Back again:-) 9/7/2013 11:07:08 PM
Do you take your HBP meds morning or night? 5/4/2014 6:41:38 PM
I think I passed out... 12/21/2013 7:33:00 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=10093x1444x53013299

Review our Community Guidelines